Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 148, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 8, 2022, 5:44 PM CDT for Washington County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2022, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 8, 2022, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Washington County, IL
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WUUS53 KLSX 082244
SVRLSX
ILC189-082330-
/O.NEW.KLSX.SV.W.0148.220808T2244Z-220808T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
544 PM CDT Mon Aug 8 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Washington County in south central Illinois...
* Until 630 PM CDT.
* At 543 PM CDT, a severe thunderstorm was located near Nashville,
moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
eastern Washington County, including the following locations... New
Minden, Hoyleton, Huegely, Beaucoup and Richview.
This includes Interstate 64 in Illinois between exits 50 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 8942 3848 8942 3851 8917 3850 8915
3831 8915
TIME...MOT...LOC 2243Z 249DEG 10KT 3840 8932
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble2 follow-up statements
129
WWUS53 KLSX 082258
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
558 PM CDT Mon Aug 8 2022
ILC189-082330-
/O.CON.KLSX.SV.W.0148.000000T0000Z-220808T2330Z/
Washington IL-
558 PM CDT Mon Aug 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN WASHINGTON COUNTY...
At 558 PM CDT, a severe thunderstorm was located near Hoyleton,
moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Washington County, including the following locations:
Hoyleton...Huegely...Beaucoup...Richview and New Minden.
This includes Interstate 64 in Illinois near exit 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3832 8937 3849 8937 3851 8917 3850 8915
3834 8915
TIME...MOT...LOC 2258Z 247DEG 9KT 3845 8926
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble977
WWUS53 KLSX 082320
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
620 PM CDT Mon Aug 8 2022
ILC189-082330-
/O.EXP.KLSX.SV.W.0148.000000T0000Z-220808T2330Z/
Washington IL-
620 PM CDT Mon Aug 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3832 8937 3849 8937 3851 8917 3850 8915
3834 8915
TIME...MOT...LOC 2320Z 249DEG 10KT 3847 8919
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:19 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 8, 3:19 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
319 PM CDT Mon Aug 8 2022
.SHORT TERM... (Through Late Tuesday Night)
Issued at 313 PM CDT Mon Aug 8 2022
The main concern remains the heavy rain threat and flash flood
potential tonight. Very little has changed with regards to our
previous thinking. The cold front at 20z stretched from west
central IL through central MO into southeast KS. The air mass
across southeast MO up to St. Louis and over into southern IL is
quite unstable with MLCAPE of 2500-3500 J/KG. Through late
afternoon this region will be most susceptible to surface based
storms of the pulse nature with a threat of heavy downpours and
gusty winds. The front will become the focus of showers and
thunderstorms as it progresses to near a Litchfield-St Louis-Linn
line by early evening. Showers and thunderstorms are expected
along the front, and increasingly into the cool side of the front
as low level west-southwest flow of around 20 kts provides lift
above the boundary layer. MUCAPE on the cool side of the front is
expected to be AOA 3000 J/KG early this evening helping fuel the
storms. Cumulatively the combination of weak steering flow/shear,
high PW's in excess of 2.25 inches, and deep warm cloud depths in
excess of 4km will favor a dominance of warm rain processes/high
rainfall efficiency supporting slow-moving thunderstorms with high
rainfall rates. CAMS still support a combination of both
thunderstorm clustering and back-building/training of storms
suggestive of 2-3"+ rainfall in a short time. The latest 12z HREF
probs of heavy rain and both PPM and LPPM guidance is showing
potential for isolated 5+ inch amounts. The flooding concerns
remain highest through metro St. Louis due to both the urbanized
basins and quicker response and due to the heavy rainfall of the
last few weeks, as well as areas into south-central IL. The
current flash flood watch covers this area well and i have
extended it slightly to the southwest into central MO. I think the
greatest heavy rain and flooding threat remains centered on this
evening.
Will leave the heat advisory intact for now but I will likely be
able to cancel it by 5-6 pm as clouds overspread the remainder of it
leading to slightly cooler temps and drop HI's below criteria. This
fropa should end the threat of any excessive heat for the foreseeable
future.
The front will shift southward through southern MO and southern IL
on Tuesday and Tuesday night. The greatest focus for showers and
thunderstorms accordingly should move into that area as well as
overrunning flow above the boundary layers veers as well. I don't
see a real organized signal for heavy rain at this point Tuesday-
Tuesday night, at least like tonight's signal. But we'll need to
keep an eye on the southern CWA as the air mass will favor high
precipitation efficiency and any storm could bring heavy
downpours.
Glass
.LONG TERM... (Wednesday through Next Monday)
Issued at 313 PM CDT Mon Aug 8 2022
By Wednesday the cold front will be well to the south and lingering
precipitation chances should be confined to far southeast MO and
southern IL.
A pattern change evolves during the later part of the week with a
big upper high/ridge becoming anchored from the central U.S.
through the central/northern Rockies and mean trof over eastern
NOAM. This will bring northwest flow to our area and it looks like
we should see a backdoor cold front in the late Thursday/Friday
time frame. Cooler temps and lower humidity is expected with this
front for Friday/Saturday.
There is a bit more uncertainty in aspects of the forecast heading
into late weekend. There is potential for northwest flow
disturbances and at some point a northwest-southeast baroclinic zone
will be moving into the area. This may bring a threat of showers and
storms but also leads to more uncertainty in the forecast highs for
Sunday with the NBM showing nearly 10 degrees spread in the lower-
upper quartile.
Glass
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1237 PM CDT Mon Aug 8 2022
The cold front has pushed through KUIN and will move through KJEF
and KCOU by early afternoon. Scattered showers have developed
ahead of the front while an area of MVFR-IFR cigs trailing the
cold front have moved into KUIN. The cold front will continue to
move southward this afternoon and tonight and will be the catalyst
for robust thunderstorms across the St. Louis metro from around
23-03z. MVFR-IFR flight conditions will likely impact
KSTL/KSUS/KCPS at times. Later this evening into Tuesday morning,
post-frontal stratus/MVFR flight conditions will become rather
widespread. Showers could periodically continue to impact the
metro St. Louis terminals after 06z.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for Crawford MO-Franklin MO-
Gasconade MO-Jefferson MO-Lincoln MO-Osage MO-Saint Charles
MO-Saint Louis City MO-Saint Louis MO-Warren MO-Washington
MO.
Heat Advisory until 7 PM CDT this evening for Franklin MO-
Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO-Warren MO.
IL...Flood Watch through late tonight for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
Monroe IL-Montgomery IL-Saint Clair-Washington IL.
Heat Advisory until 7 PM CDT this evening for Madison IL-Monroe
IL-Saint Clair.
&&
WFO LSXHazardous weather outlook, Aug 8, 3:25 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 325 PM CDT Mon Aug 8 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-092030- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 325 PM CDT Mon Aug 8 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected across the area, especially central throught east-central Missouri into southwest and south-central Illinois. Locally heavy rainfall is expected and flash flooding is possible. A flash flood watch is now in effect for parts of the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms Tuesday through Wednesday across portions of the area, and then again on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report locally heavy rainfall and flooding. Glass
In the hours before
Local storm report, Aug 8, 5:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG FREDERICKTOWN 37.56N 90.29W
08/08/2022 MADISON MO FIRE DEPT/RESCUE
A UTILITY POLE WAS BLOWN OVER BY WIND
CAUSING POWER OUTAGES IN FREDERICKTOWN. TIME
ESTIMATED BY REPORT AND RAINFALL.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:58 AM CDT | Flood Watch | LSX | Bond, Calhoun, Clinton, Fayette, Jersey, Macoupin and 6 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.